New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

DDR11
New Member


Date Joined Aug 2008
Total Posts : 16
   Posted 9/29/2008 11:53 AM (GMT -6)   
I think I need to learn to keep my mouth shut when I am finally feeling good!  I have been doing so well over the last 5-6 weeks.  No blood, no mucus, hardly any cramping or pain and very few trips to the potty.  When I say very few, I mean 3-6 a day (down from 30-40 a day).  Isn't it kind of strange to think 3-6 is minimal!  Perhaps the word should be tolerable.  I was put on Imuran in the begining of September so they could start trying to taper me down off the Prednisone.  I have been on 30mg since 5/5/08.  We have tried twice to taper down, but each time I hit 20mg I would start steaking blood in my movements and would feel really gassy and achy in my pelvic area.  I was only on the Imuran for 3 weeks, as I ended up having an allergic reaction to it and was spiking fevers of over 102 degrees, muscle and joint pain and horrible headaches.  They did start to taper me down on the Prednisone 2 weeks ago on Tuesday.  I am down to 27.5mg.  I was supposed to call back tomorrow with my progress so I could go down to 25mg.  Then.....I opened my mouth.  I felt really good yesterday.  Better than I have in months.  I felt like I actually had a little energy on top of not having any UC symptoms.  I was looking foward to being able to go down to 25mg tomorrow and was optimistic for the first time in over 5 months that things were finally turning around.  Then last night before bed, I had a BM...guess what decided to show up along with it.  Yup, blood.  You've got to be kidding me!!!!!!  I thought to myself, don't get all worked up yet....maybe it's just a one time thing.  So, this morning my first BM looked just fine.  Sigh of relief! :)   Unfortuanately my second and third today have not been so fine.  I am so frustrated right now I could spit.  I am so sick of being sick.  I am tired of filling my body with medications, that are supposed to be correcting the situation, but don't seem to be doing a darn thing.  I am tired of taking supplements because my stinking body doesn't know how to aborb minerals because of the Prednisone.  I am sick of my hair falling out.  I am sick of the "moon face".  I am sick of the acne.  I am sick of the dark circles under my eyes.  I am sick of calling in sick to work.  I am sick of I am sick of not having enough energy at the end of the day to go outside and play with my boys.  I think I need to stop...you get the point.  Thanks, I just needed to vent.
 
Danni
Have had UC since 1998.  Experienced first flare shortly after the birth of my oldest son.
Age: 36
Mother of two wonderful sons, two stepsons and a beautiful stepdaughter.
 
Current Meds:
Prednisone:  27.5mg
Imuran:  100mg
Rowasa: Nightly
Asocol:  3600mg/day
 
Natural Remedies:
Lacto-Flam-x - Probiotic
Glutegenics - Gastro Intestinal Support
Endafen - Gastro Intestinal Support
Cal Apitate - Calcium Supplement
 


Kiss520
Veteran Member


Date Joined Jun 2008
Total Posts : 742
   Posted 9/29/2008 12:11 PM (GMT -6)   
Wow, you have really had it rough. I can't believe how many times you were going to the bathroom! Anyways, I'm sorry things aren't progressing the way you were hoping. I know how frustrating it is to feel like things are getting better only to have them get worse the next day. No one but another UC sufferer could ever understand that kind of mental torture. I wish I had some sort of advice to help you through this, but I struggle to find peace with it myself. Just know that you're not alone and we're all here for you.

Hugs, Katie
Katie, 30.   Chicago 'burbs.
DX:  Pancolitis
Current Treament:  Asacol 1200 MG 3X daily, Cortenama 100 ML nightly, Iron 325 MG 3X daily, Zoloft 50 MG daily, Bentyl 20 MG and Tylenol (as needed).
Diet/Exercise:  Avoiding trigger foods, eating very healthy.  Yoga or walking, when possible.
Previous Treatment:  Canasa suppositories, Cortifoam, Prednisone, Colazal, Symex DuoTabs, Rowasa.
Status:  Flare
 
 


Beth75
Veteran Member


Date Joined Jul 2007
Total Posts : 2148
   Posted 9/29/2008 3:22 PM (GMT -6)   
Hi Danni,

I know almost how you feel, I was not that bad of shape before but still pretty bad. For me this taper, I am down to 5mg one day 2.5 the next. I tend to get some blood a few days to a week after the taper in a few bm's here and there but then it goes away. I kind of tapered by 2.5mg every two weeks, since I would bleed a bit almost a week after the taper then I would stay at that another week to see what would happen then would taper again.

I know what you mean, when I see blood in toilet I want to scream my head off and rip the toilet out of the floor and throw it 100 feet up in the air and well, I feel kind of nutty!!!!!

I hope it's just a small blip and you continue to do well. Take Care!!!
Beth, 32 ~ hoping to taper pred successfully, wish me luck!
Major Flare Sept/Oct 07
UC dx'd 03/00 (Proctosigmoiditis); Pancolitis since 09/07
Azathioprine 200mg 1xday nightly; Calcium and Vit D 500mg 3xday, Multi Vit, Folic Acid 400mg 2xday, Prilosec, Probiotics.
Minimal Change Disease (Kidney Disorder) dx'd 09/07. Close to remission since 9/08.
Prednisone 5mg 1xday, Simvastatin 20mg 1xday, Diovan 160mg 2xday. Tekturna 300mg 1xday, Fosomax 70mg 1xweek. MCD may be from hypersensitivty to 5ASA drugs.  Do you have edema? If so, check your blood protien level!
 


Christine1946
Veteran Member


Date Joined Aug 2008
Total Posts : 5975
   Posted 9/29/2008 3:34 PM (GMT -6)   
     Danni, if it helps any, we are in the same boat.  My GI doctor HATES me being on prednisone and I am not too thrilled either, but looks like this time I am prednisone dependant.   I've been on it since April, hospitalized for ten days in May and only been able to be off the pred for two weeks in August...boom flare again....went back on 30 mgm with slow taper...off it for two weeks and then last week...horrible!  Bleeding, urgency, cramping.  I've had UC for ten years.  Went to see a colorectal surgeon in August, he said I wasn't bad enough for surgery...can you imagine?    Seems like with the surgery comes a myriad of possible complications.  I am 62 yrs old with high blood pressure and osteoporosis....all from the prednisone.  I am really tired this time but wonder if it can be due to my heart doctor prescribing the water pill along with my BP meds.  This really helps keep my BP down though.  When I went into the hospital in May it was 216/96 and they had a heck of a time regulating it in the hospital.  Hmmm....weird not one doctor suggested water pills in there.  My heart doctor explained that the prednisone makes you retain water in your tissues, therefore I need that water pill.  My list of meds is at the bottom.  I cut out the flaxseed oil capsules, someone told me that they could cause diarrhea.
62 yr old granny. South Jersey
Diagnosed with ulcerative proctitis in 1998 in hospital
Hospitalized (2nd time) in May 2008
Still flaring.   Afraid that I am pred dependant.  Back on Pred 40 mgm for five days, then taper.  Other meds...Colazal, 6MP, Nexium, Cort enemas, Canasa suppository, Benicar, Toprol xl, water pill.
Calcium, Probiotic, Flaxseed oil capsule, multivitamin with Iron
Also have osteoporosis and high blood pressure
Remicade NOT an option. Not a candidate for surgery yet..says surgeon.


Luna0
Regular Member


Date Joined Jul 2008
Total Posts : 83
   Posted 9/29/2008 4:35 PM (GMT -6)   
Hey anyone know the song from Monty Phython? Allways look on the bright side of life.
Yep life sucks I hope things get better for ya. smilewinkgrin
Tawn 
18 years old, College Student ~WAHOO GO CATS=)
 
Diagnosed in 2004
Currently on:
Remicade
Imuran 3pills/day
And many other over the counter meds.


DDR11
New Member


Date Joined Aug 2008
Total Posts : 16
   Posted 9/29/2008 6:16 PM (GMT -6)   

Thanks for all the words of encouragement.  It helps to talk to people who "really" understand.  My husband is such a wonderful man and he tries to keep me optomistic, but deep down I just get sort of steamy.  He really doesn't know what it is like...at least not to the extent we all do.  I am very thankful for him though, but it's just harder to swallow the words of encouragement from him when all the fears are running through my head.  I am just in such a sour mood right now.  I am supposed to call the U of M tomorrow.  I was supposed to taper down.  I wonder if they will bump me back up or if they will keep me where I am at and see if this doesn't pass.  Thanks again for letting me vent.  :)   Things could be worse, but there not, so I am thankful for that!

 

Danni 

 


Have had UC since 1998.  Experienced first flare shortly after the birth of my oldest son.
Age: 36
Mother of two wonderful sons, two stepsons and a beautiful stepdaughter.
 
Current Meds:
Prednisone:  27.5mg
Imuran:  100mg
Rowasa: Nightly
Asocol:  3600mg/day
 
Natural Remedies:
Lacto-Flam-x - Probiotic
Glutegenics - Gastro Intestinal Support
Endafen - Gastro Intestinal Support
Cal Apitate - Calcium Supplement
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, September 21, 2018 3:16 PM (GMT -6)
There are a total of 3,005,499 posts in 329,231 threads.
View Active Threads


Who's Online
This forum has 161777 registered members. Please welcome our newest member, babagg.
297 Guest(s), 5 Registered Member(s) are currently online.  Details
swimmer2, mspoopsalot, lymedriven, chewbetta, LondonRed